Alert archive / Colorado / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 84, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 2, 2003, 10:09 PM MDT for Cheyenne County, Colorado. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2003, 10:09 PM MDT (04:09 UTC)
- Expired
- Jun 2, 2003, 11:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Cheyenne County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
785 WUUS53 KGLD 030409 SVRGLD COC017-030515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1009 PM MDT MON JUN 2 2003 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEYENNE COUNTY IN EAST CENTRAL COLORADO * UNTIL 1115 PM MDT * AT 1009 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHWESTERN CHEYENNE COUNTY...OR ABOUT 37 MILES WEST OF CHEYENNE WELLS...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3882 10300 3863 10316 3861 10305 3862 10257 STASSER $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:55 PM MDT, 14 minutes earlier.
Area forecast discussion, Jun 2, 9:55 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 955 PM MDT MON JUN 2 2003 LINE OF SHOWERS/THUNDERSTORMS CONTINUES TO MOVE SOUTHEAST ACROSS EASTERN CO WITH WIND GUSTS 50-55 MPH. HAVE UPDATED THE ZONE FORECASTS TO INCREASE CHANCE OF THUNDERSTORMS INTO THE 70-90 PERCENT RANGE THE REST OF THE NIGHT. QUICK LOOK AT 00Z ETA SHOWS STRONG LOW LEVEL CONVERGENCE ACROSS THE SOUTHERN ZONES TONIGHT WITH DECENT LOW/MID LEVEL THETA-E ADVECTION. .GLD...NONE. SR
Hazardous weather outlook, Jun 2, 10:36 AM MDT, 11 hours 33 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1036 AM MDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND EVENING ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS PORTIONS OF EASTERN COLORADO...MAINLY WEST OF A STRATTON TO KIT CARSON LINE. ANY STORMS THAT FORM MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. LATER THIS EVENING AN UPPER LEVEL DISTURBANCE WILL ENTER THE TRI STATE AREA...CAUSING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS OVERNIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...ALTHOUGH SMALL HAIL MAY BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS ARE EXPECTED ON TUESDAY THROUGH THURSDAY WITH THE BEST CHANCES IN THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS ON TUESDAY AND WEDNESDAY HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JM
Nearby
Severe Thunderstorm Warnings in Colorado, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.